On the Property of a Discrete Impulse Response Gramian with Application to Model Reduction

Younseok CHOO  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E88-A   No.12   pp.3658-3660
Publication Date: 2005/12/01
Online ISSN: 
DOI: 10.1093/ietfec/e88-a.12.3658
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Systems and Control
discrete impulse response Gramian,  model reduction,  

Full Text: PDF>>
Buy this Article

It has been observed in the literature that the characteristic polynomial of a discrete system can be computed from the characteristic impulse response Gramian. In this letter it is shown that a given characteristic impulse response Gramian, in fact, contains information on two characteristic polynomials. The importance of this result is illustrated through an application to model reduction of discrete systems.